Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Aug 13, 2023, 2:02 PM MDT for 5 counties in New Mexico. It took effect at Aug 14, 2023, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2023, 2:02 PM MDT (20:02 UTC)
- In effect from
- Aug 14, 2023, 12:00 AM MDT
- Expired
- Aug 14, 2023, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS75 KABQ 132002 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 202 PM MDT Sun Aug 13 2023 NMZ219-141000- /O.NEW.KABQ.WI.Y.0049.230814T0600Z-230814T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 202 PM MDT Sun Aug 13 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. The strongest winds will occur in eastern Albuquerque below Tijeras Canyon. * WHEN...From Midnight tonight to 9 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 16
2 follow-up statements
306 WWUS75 KABQ 141249 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 649 AM MDT Mon Aug 14 2023 NMZ219-141500- /O.CON.KABQ.WI.Y.0049.000000T0000Z-230814T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 649 AM MDT Mon Aug 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
852 WWUS75 KABQ 141435 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 835 AM MDT Mon Aug 14 2023 NMZ219-141545- /O.EXP.KABQ.WI.Y.0049.000000T0000Z-230814T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 835 AM MDT Mon Aug 14 2023 ...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Winds will slowly decrease through the morning, therefore the Wind Advisory will be allowed to expire. Expect occasional gusts to 35 mph through 9 to 10 am with speeds reducing more afterwards. $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Aug 13, 12:11 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 13, 12:11 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1211 PM MDT Sun Aug 13 2023 ...New AVIATION... .SYNOPSIS... Issued at 246 AM MDT Sun Aug 13 2023 Daily rounds of showers and thunderstorms are expected today and tomorrow across much of northern and central New Mexico. Locally heavy rainfall will be possible along with an increased risk of flash flooding, especially over recent burn scars. A backdoor front Sunday night into Monday morning will bring gusty canyon winds to the Albuquerque metro. Much cooler temperatures will follow areawide Monday and Tuesday. Temperatures will trend back up midweek into the weekend as precipitation chances decline. && .SHORT TERM... (Today through Monday) Issued at 246 AM MDT Sun Aug 13 2023 Widely scattered light showers have persisted over northern NM through the early morning with isolated thunderstorms having developed over far southeast NM. The surface boundary has reached Roswell and pretty much the east slopes of portions of the central mountain chain, which is about as far west as it's going to go. Patchy low clouds have develop at Clayton and Tucumcari as well as near Las Vegas. Another more vigorous boundary is forecast to invade far northern NM by midafternoon and plunge rapidly south through the eastern plains and into the RGV tonight. SPC Day 1 outlook has changed little with the Marginal Risk still painted over portions of northeast and east central NM. CAMS suggest more storms overall today than yesterday with potential for localized cells to pass over the Hermits Peak Calf Canyon burn scar but to the east of the McBride scar. Although there are some differences, went ahead with another Flood Watch for the southern and eastern Sangre de Cristo mountains for this afternoon and evening. Guidance still indicates sustained east winds at the Sunport would range from the mid 20s to lower 30s knots later tonight so the possibility for a Wind Advisory will need to be evaluated. Monday will be cooler overall but especially over the eastern plains, where any precipitation would likely be showers. The Continental Divide and north central NM would be the focus for showers and storms Monday afternoon. && .LONG TERM... (Monday night through Saturday) Issued at 246 AM MDT Sun Aug 13 2023 Upper level high pressure begins retrograding back into the Land of Enchantment Monday night into Tuesday. By Tuesday afternoon, the high pressure center organizes over NM, effectively obstructing access to the monsoonal plume. Still, moisture will be available which will give rise to a few storms across the northern and western mts. Temperatures will begin rebounding after the previous day's cold front but will remain near to below normal areawide. The high expands by midweek, with its northern periphery reaching up into the Great Basin, while its southern extent dips into northern MX. This will continue the limited access to the monsoon tap, allowing for storms to favor the western and northwestern high terrain. The high begins to wobble a little eastward on Thursday with the help of a closed low off the coast of CA. This movement will be enough to create an avenue for moisture up the spine of the Sonoran Desert. Showers and storms will favor areas west of the central mts that afternoon. The scene will rinse and repeat Friday and Saturday, with the best chances for storms existing across areas along and west of the Cont Dvd. && .AVIATION... (18Z TAFS) Issued at 1157 AM MDT Sun Aug 13 2023 Scattered showers and storms are expected across the area this afternoon and early evening with the greatest coverage along the central mountain chain and in the northern mountains. A few storms over northeastern NM may produce damaging winds and hail from 21Z to around 03Z this evening. A backdoor cold front has just entered far northeastern NM as of 18Z and will trek south- southwest this afternoon and evening. The boundary will push through the gaps of the central mountain chain as early as 03Z and generate gusty gap winds up to 40 KT at KABQ. Light rain showers and lower ceilings are possible at all terminals in the wake of the backdoor front. MVFR and potentially IFR conditions are possible tomorrow morning along and east of the central mountain chain with the greatest confidence at KROW. Visibility reductions are possible although breezy winds should prevent dense fog from developing. && .FIRE WEATHER... Issued at 246 AM MDT Sun Aug 13 2023 Monsoon moisture plus the added effects of surface boundaries will continue to bring higher potential for wetting showers and thunderstorms to northern and central NM through Monday. One boundary has passed through eastern NM this morning while another more vigorous boundary remains forecast to surge into the Rio Grande Valley to the Continental Divide tonight, putting the focus for Monday's showers and storms over western and north central NM. Locally heavy rain will be possible which could lead to flash flooding. The upper high is forecast to move back over NM Tuesday and expand into the central Rockies and AZ Wednesday and Thursday. Enough moisture will be trapped under the ridge for isolated to scattered thunderstorms over the higher terrain. Late next week the high center shifts over KS and OK opening the door for another surge of monsoon moisture into western NM. However, there are considerable differences in the timing of this surge, as well as where the forecast tropical system off the Baja CA coast is going to go. Areas of fair to poor ventilation forecast today through Tuesday west and north. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 91 65 85 62 / 10 10 50 40 Dulce........................... 85 52 81 52 / 40 30 80 60 Cuba............................ 83 57 77 53 / 20 20 50 50 Gallup.......................... 84 58 80 56 / 20 20 50 60 El Morro........................ 80 57 76 53 / 20 30 60 60 Grants.......................... 84 58 78 53 / 20 30 60 60 Quemado......................... 81 59 77 55 / 40 40 70 70 Magdalena....................... 82 60 77 57 / 50 40 60 50 Datil........................... 79 57 74 54 / 50 40 60 60 Reserve......................... 85 59 81 55 / 40 40 70 60 Glenwood........................ 90 66 89 63 / 30 30 60 70 Chama........................... 80 48 75 48 / 60 30 80 60 Los Alamos...................... 83 61 76 58 / 50 40 30 50 Pecos........................... 84 57 74 56 / 40 40 40 40 Cerro/Questa.................... 81 49 77 46 / 60 50 60 50 Red River....................... 73 44 70 45 / 70 60 70 40 Angel Fire...................... 74 44 68 42 / 60 60 60 40 Taos............................ 83 54 78 51 / 50 40 40 40 Mora............................ 80 52 70 51 / 60 70 40 40 Espanola........................ 88 57 80 58 / 40 30 30 40 Santa Fe........................ 84 61 76 58 / 40 30 40 40 Santa Fe Airport................ 87 61 79 57 / 30 30 30 40 Albuquerque Foothills........... 88 65 81 63 / 20 30 40 40 Albuquerque Heights............. 90 66 83 63 / 10 30 30 40 Albuquerque Valley.............. 92 63 84 62 / 10 20 30 40 Albuquerque West Mesa........... 90 67 83 63 / 10 20 30 40 Belen........................... 92 67 86 61 / 20 30 40 40 Bernalillo...................... 91 65 84 62 / 20 20 30 40 Bosque Farms.................... 92 64 84 58 / 20 30 30 40 Corrales........................ 91 66 84 62 / 20 20 30 40 Los Lunas....................... 92 66 85 60 / 20 30 30 40 Placitas........................ 88 64 80 62 / 20 30 40 40 Rio Rancho...................... 90 66 83 63 / 20 20 30 40 Socorro......................... 92 66 86 62 / 30 30 40 40 Sandia Park/Cedar Crest......... 83 59 74 56 / 20 30 40 40 Tijeras......................... 85 62 76 58 / 20 30 40 40 Edgewood........................ 86 59 76 56 / 20 30 40 30 Moriarty/Estancia............... 87 58 77 53 / 20 30 40 30 Clines Corners.................. 84 55 72 53 / 30 50 40 30 Mountainair..................... 85 59 75 55 / 30 30 40 30 Gran Quivira.................... 85 59 75 55 / 30 30 40 40 Carrizozo....................... 88 63 79 60 / 40 40 50 40 Ruidoso......................... 81 56 70 55 / 50 50 60 40 Capulin......................... 79 52 72 54 / 50 60 20 10 Raton........................... 83 55 74 54 / 50 60 30 20 Springer........................ 84 55 73 56 / 60 60 30 20 Las Vegas....................... 84 54 72 54 / 50 60 40 30 Clayton......................... 87 58 78 57 / 40 60 20 0 Roy............................. 86 57 75 56 / 50 60 30 10 Conchas......................... 91 61 76 60 / 40 50 40 20 Santa Rosa...................... 93 62 76 60 / 30 50 40 20 Tucumcari....................... 96 63 77 59 / 30 50 40 10 Clovis.......................... 97 64 77 61 / 20 40 40 20 Portales........................ 98 66 78 62 / 20 50 40 10 Fort Sumner..................... 97 66 78 61 / 30 50 40 20 Roswell......................... 102 72 88 67 / 20 40 40 30 Picacho......................... 92 63 77 61 / 50 50 50 30 Elk............................. 88 60 76 58 / 50 50 60 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for NMZ214-215. && SHORT TERM...99 LONG TERM....12 AVIATION...16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:31 AM MDT | Flood Watch | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 24 hr |
| Aug 13, 12:25 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Aug 13, 12:29 PM MDT | Flash Flood Warning | ABQ | Mora, Taos | 3 hr |
| Aug 13, 2:53 PM MDT | Special Weather Statement | ABQ | Guadalupe | 37 min |
| Aug 13, 5:16 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Aug 13, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 17 min |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.